Top answers from doctors based on your search:
Disclaimer

how long does caffeine withdrawal headache last

A 35-year-old member asked:
Dr. Michael Sparacino
37 years experience Family Medicine
See below: Headaches typically last from hours to 3 days.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 24-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Caffeine W/D : I have heard caffeine withdrawal headaches described as "diffuse & throbbing".
A 30-year-old member asked:
Dr. Satinder Aggarwal
49 years experience Internal Medicine
It depends: Some people can handle caffeine and its effects better than others. For some as little as one 8 oz can of coke per day can cause withdraw headaches. ... Read More
21
21 thanks
Dr. Satinder Aggarwal
49 years experience Internal Medicine
It Depends: Amount of caffeine does make a difference.Any amount of caffeine you stop may cause withdrawl headache.Over the weekend after extra sleep if you miss ... Read More
18
18 thanks
Dr. Kevin Considine
30 years experience Family Medicine
Depends: If you are a migraine sufferer caffeine is not your friend. And in fact over time, can make your migraine headaches worse. You should strive to decrea ... Read More
78
78 thanks
A 44-year-old member asked:
Dr. Gary Kilgo
Specializes in Neurology
Taper caffeine: One way to know that you may have a caffeine withdrawal headache is if you are waking with a headache and when you drink coffee etc, the headache impr ... Read More
5
5 thanks
A 41-year-old member asked:
Dr. Lonna Larsh
30 years experience Family Medicine
Slow withdrawal: Here's my technique: decrease amount of coffee by 1/2 cup a day until you're down to 1 cup a day. Then switch to black tea and have as much as you wa ... Read More
1
1 comment
1
1 thank
A 16-year-old female asked:
Dr. Marc Zimmermann
22 years experience Psychiatry
Slow titration: When quitting any mood altering chemical like caffeine, it is usually best to slowly withdraw, allowing your body to adjust to the lower levels.
1
1 thank
A 17-year-old male asked:
Dr. Harold Mandel
40 years experience General Practice
Slowly cut back: Continue cutting back on your caffeine intake slowly. Switch to decaf coffee, herbal teas & other decaf drinks. Also drink a lot of fresh water da ... Read More
A 26-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Exam: Any unexplained headache as you describe should be seen and evaluated by a physician. Do NOT ignore.
A 23-year-old female asked:
Dr. Dan Fisher
27 years experience Internal Medicine
1 week.: Begins within 12-24 hours after withdrawal peaks at 24-48 hours and may last up to 9 days but typically 1 week.
1
1 thank
A 33-year-old male asked:
Dr. Philip Schwarzman
47 years experience Emergency Medicine
Caffeine withdrawal: Symptoms of caffein withdrawal should resolve by 9 days. If symptoms persist, other causes need to be evaluated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month